Texas, 2014Damaging Winds in Texas, August 8, 2014
August 8, 2014 · NWS FWD · 4 events in 3 counties and zones
Afternoon thunderstorms developed across the northwestern portions of the region in the vicinity of an outflow boundary. A few storms produced damaging winds in Grayson and Cooke counties along the Red River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed across the northwestern portions of the region in the vicinity of an outflow boundary. A few storms produced damaging winds in Grayson and Cooke counties along the Red River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 8, 11:21 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 11:21 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 PM CDT FRI AUG 8 2014
.AVIATION...
/18Z TAFS/
OVERVIEW...VFR CONDITIONS EXPECTED BUT WATCHING LOW CHANCES FOR
SHRA/TSRA NEAR THE METROPLEX THIS AFTERNOON.
SOUTHWEST TO SOUTH-SOUTHEAST WINDS ARE EXPECTED THROUGH THE PERIOD
AT SPEEDS LESS THAN 15 KTS BUT WITH OCCASIONAL GUSTS TO 25 KTS
DURING THE DAYTIME HOURS. A MIX OF HIGH BASED CU AND MID/HIGH
LEVEL CLOUDS WILL PERSIST THROUGH THE PERIOD.
AN OUTFLOW BOUNDARY FROM STORMS IN OKLAHOMA OVERNIGHT HAS NOW
MOVED INTO NORTH TEXAS. THIS BOUNDARY IS NOT DETECTABLE IN THE
SURFACE WIND FIELD BUT CAN BEST BE TRACKED ON VISIBLE SATELLITE
BY A THIN LINE OF CUMULUS. CURRENTLY THE BOUNDARY IS NEAR A XBP-
TKI-LBR LINE. ALONG AND BEHIND THIS BOUNDARY...ISOLATED TO
SCATTERED CONVECTION IS EXPECTED BY MID TO LATE AFTERNOON. THINK
THE CONVECTION WILL REMAIN NORTH OF THE METROPLEX AIRPORTS BUT
WILL BE MONITORING TRENDS THIS AFTERNOON. WILL ALSO BE WATCHING
FOR ANY OUTFLOW BOUNDARIES FROM THE AFTERNOON CONVECTION THAT MAY
MOVE INTO THE METROPLEX RESULTING IN NEW STORM DEVELOPMENT VERY
NEAR THE AIRPORTS AND/OR POSSIBLY NORTH WINDS.
82/JLD
&&
.UPDATE...
STORMS ACROSS OKLAHOMA OVERNIGHT SENT AN OUTFLOW BOUNDARY SOUTH
THAT IS NOW CROSSING THE RED RIVER INTO MONTAGUE COUNTY. THE
BOUNDARY STRETCHES FROM NEAR SEYMOUR TO RINGGOLD AND THEN
NORTHEAST TOWARDS ATOKA OKLAHOMA. IT CONTINUES STEADY PROGRESS
SOUTH AND SHORT-TERM MODELS ARE INDICATING THIS BOUNDARY WILL BE A
PLAYER FOR CONVECTIVE DEVELOPMENT THROUGHOUT THE DAY TODAY. THE
BOUNDARY IS EXPECTED TO SLOW ITS PROGRESS SOUTH LATER TODAY AS
TEMPERATURES CONTINUE WARMING INTO THE UPPER 90S AND LOWER 100S.
ONE ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ALREADY DISSIPATED
THIS MORNING BUT NEW CONVECTION IS NOW DEVELOPING ACROSS OUR
NORTHWESTERN COUNTIES. THE HRRR...RAP...AND THE TEXAS TECH WRF
MODELS INDICATE SCATTERED CONVECTION ACROSS THE NORTHERN THIRD OF
THE CWA TODAY. DESPITE THE UPPER LEVEL RIDGE CENTERING ITSELF MORE
OVER THE REGION TODAY...WILL UPDATE THE FORECAST TO INCREASE POPS
TO 30 PERCENT ACROSS THE NORTHERN TWO ROWS OF COUNTIES FOR THE
REMAINDER OF THE DAY. WILL ALSO SLIGHTLY DECREASE TEMPERATURES IN
THE SAME AREA DUE TO INCREASED CLOUD COVER. THE BEST LOCATION OF
RAIN/STORMS TODAY WILL GENERALLY BE WEST TO NORTH OF THE DFW
METROPLEX WITH MORE ISOLATED CONVECTION POSSIBLE SOUTH OF THIS
AREA. THE 12Z KFWD SOUNDING SHOWS INSTABILITY IN THE MID LEVELS OF
THE ATMOSPHERE CHARACTERIZED BY STEEP LAPSE RATES. HOWEVER...THE
LOWER LEVELS OF THE ATMOSPHERE REMAIN FAIRLY DRY. DAMAGING
DOWNBURST WINDS MAY BE POSSIBLE WITH ANY STORMS THAT DEVELOP.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 254 AM CDT FRI AUG 8 2014/
I KEPT THE ISOLATED STORMS IN THE NORTH AND WEST...BASED ON THE
BOUNDARY GETTING CLOSE TO THE RED RIVER AND THE TTU WRF PRODUCING
ISOLATED CONVECTION IN THE AFTERNOON. TTU WRF HAD A PRETTY GOOD
HANDLE ON THE ISOLATED STORMS YESTERDAY SO WENT WITH IT AGAIN
TODAY. AS THE RIDGE BEARS DOWN ON THE AREA SAT AND SUN WILL BE
DRY AND HOT...BUT BY MONDAY THE RIDGE MOVES WEST. THIS PLACES
NORTH TX IN NORTHWEST FLOW AND BRINGS ANOTHER BOUNDARY INTO NORTH
TX. HAVE ADDED PRECIP BEGINNING MONDAY AFTERNOON AND KEPT THE TUE
WED PRECIP AS WELL. MODEL QPF GENERALLY BROAD BRUSHES THE
PRECIP...BUT THE LOW QPF AMOUNTS WOULD SUGGEST SCATTERED STORMS
RATHER THAN A WIDESPREAD EVENT.
GFS/ECMWF DIVERGE ON THURSDAY WITH THE GFS BRINGING A STRONG
SHORT WAVE ACROSS THE ROCKIES TO PUSH INTO NORTH TX BY FRIDAY
NIGHT. THE GFS DEVELOPS PRECIP FROM MEXICO TO CANADA WITH THIS
DISTURBANCE. ECMWF SHOWS THIS SHORT WAVE MUCH WEAKER AND LIMITS
POPS TO THE AREAS NEAR KS/MO/AR/OK. HAVE ADDED LOW POPS FOR
FRIDAY NIGHT AS A COMPROMISE...BUT WILL HOPE FOR THE STRONGER
SYSTEM DUE TO THE NEED FOR QPF. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 103 79 101 79 101 / 20 20 5 5 5
WACO, TX 100 75 98 75 100 / 10 10 5 5 5
PARIS, TX 97 75 97 75 97 / 30 20 5 5 10
DENTON, TX 100 75 99 76 99 / 30 20 5 5 10
MCKINNEY, TX 100 75 99 74 99 / 30 20 5 5 10
DALLAS, TX 103 80 101 80 101 / 20 20 5 5 10
TERRELL, TX 100 76 100 75 100 / 20 20 5 5 10
CORSICANA, TX 100 76 98 76 97 / 10 10 5 5 5
TEMPLE, TX 99 74 97 74 98 / 10 10 5 5 5
MINERAL WELLS, TX 103 75 101 73 100 / 20 20 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
82/05
Hazardous weather outlook, Aug 8, 2:11 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT FRI AUG 8 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CDT FRI AUG 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT NORTH OF A
LINE FROM COMANCHE TO CLEBURNE TO CANTON. GUSTY WINDS...PERIODS
OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY
HAZARDS WITH ANY STORMS BUT THE STRONGER STORMS WILL BE POSSIBLE
OF PRODUCING DAMAGING DOWNBURST WINDS.
A HEAT ADVISORY IS IN EFFECT FOR DALLAS AND TARRANT COUNTIES
THROUGH SATURDAY EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT ADVISORY IS IN EFFECT FOR DALLAS AND TARRANT COUNTIES
THROUGH SATURDAY EVENING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REGION ON
MONDAY AND MONDAY. THUNDERSTORM CHANCES THEN SHIFT TO AREAS SOUTH
OF INTERSTATE 20 ON TUESDAY AND TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...ESPECIALLY
NORTH OF INTERSTATE 20.
In the hours before
Special weather statement, Aug 8, 1:18 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CDT FRI AUG 8 2014
TXZ101-081945-
JACK TX-
218 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN JACK COUNTY
AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF JACKSBORO...MOVING NORTH AT
5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3300 9792 3300 9799 3301 9809 3322 9812
3323 9792
TIME...MOT...LOC 1917Z 178DEG 6KT 3307 9798Special weather statement, Aug 8, 1:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT FRI AUG 8 2014
TXZ101-102-116-082015-
JACK TX-PALO PINTO TX-WISE TX-
242 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
PALO PINTO COUNTY
WISE COUNTY
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
BRIDGEPORT TO 16 MILES WEST OF MINERAL WELLS...MOVING NORTH AT 5
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3295 9857 3295 9843 3347 9842 3347 9798
3343 9797 3343 9738 3299 9741 3301 9805
3252 9807 3251 9857 3252 9858
TIME...MOT...LOC 1941Z 203DEG 6KT 3318 9788 3281 9835Special weather statement, Aug 8, 2:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT FRI AUG 8 2014
TXZ101-102-082045-
JACK TX-WISE TX-
315 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
WISE COUNTY
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
BRIDGEPORT TO 3 MILES WEST OF JACKSBORO TO 10 MILES EAST OF GRAHAM...
MOVING NORTHWEST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3347 9798 3343 9797 3343 9738 3299 9740
3301 9842 3347 9842
TIME...MOT...LOC 2015Z 157DEG 8KT 3324 9773 3323 9821
3306 9843Thunderstorm Wind, Jack
- When
- August 8, 2:30 PM CST
- Where
- Jack County, Jacksboro
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 33.220, -98.170
The Jacksboro newspaper posted an article that stated that much of the western portions of Jacksboro lost power for several hours after winds from a thunderstorm damaged numerous power poles.
Thunderstorm Wind, Cooke
- When
- August 8, 3:55 PM CST to 4:00 PM CST
- Where
- Cooke County, 1.09 mi SSE of Lindsay to 0.75 mi E of Gainesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.636, -97.220
Trees, power lines, and utility poles were knocked down East of Lindsay and into parts of Gainesville. The local newspaper also reported large trees down and snapped power poles at several locations in and around Lindsay.
Thunderstorm Wind, Cooke
- When
- August 8, 4:00 PM CST
- Where
- Cooke County, Gainesville Muni Arp
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.650, -97.200
Power poles and lines were knocked down at Gainesville Municipal Airport.
Thunderstorm Wind, Grayson
- When
- August 8, 6:00 PM CST
- Where
- Grayson County, 2.21 mi SSE of South Gale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.701, -96.465
Several trees were knocked down on Starr Road and Dugan Chapel at Seven Hills Road between Denison and Bells.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, August 8 to 9, 2014$104,000 · 52 kt wind · 15 events
- Damaging Winds and Lightning Strike in Alabama, August 8 to 9, 2014$100,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Utah, August 8 to 12, 2014$65,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Nebraska, August 8, 20142 injured · 2 in hail · 13 events
- Hail and Damaging Winds in South Carolina, August 8, 2014$13,000 · 1 in hail · 8 events
- Flash Flood and Hail in Nebraska, August 8 to 9, 20141.75 in hail · 11 events
- Hail and Damaging Winds in Texas, August 8, 20141.75 in hail · 6 events
- Damaging Winds in Maine, August 8, 201452 kt wind · 5 events
- Damaging Winds in Oklahoma, August 8, 201453 kt wind · 4 events
- Hail in Colorado, August 8, 20140.88 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 8, 20143 events
- Hail and Damaging Wind in Oklahoma, August 8, 20141 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540856, 539204, 539206, 539208.